MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 3MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90183
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage, Cerebral (1889); Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Date of Event 04/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 1 of 3 reports.The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during procedure using the subject device (retriever) along with other devices (distal access catheter and long sheath), the patient's vessel rupture d in m2 branch and led to hemorrhage in which resulting in a serious injury and required medical intervention.No other information was provided.
 
Additional Manufacturer Narrative
Although the lot number was not provided, the automated manufacturing execution system (mes) has controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during the procedure, the patient's vessel ruptured and led to subarachnoid/symptomatic intracranial hemorrhage.This resulted in serious injury and required endovascular intervention (selective balloon occlusion of ruptured m2 branch).Additional information provided by the customer indicated that there was no allegation of device malfunction against the subject device.Based upon medical review, the harms observed in this complaint are anticipated in nature as per the device risk assessment.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during the procedure, the patient's vessel ruptured and led to subarachnoid/symptomatic intracranial hemorrhage.This resulted in serious injury and required endovascular intervention (selective balloon occlusion of ruptured m2 branch).Additional information provided by the customer indicated that there were two potential contributing factors to the reported event.First, there was high friction during thrombectomy, most likely caused by the underlying vessel disease, presumably due to hard thrombus.Second, it was technically not possible to navigate the intermediate catheter (catalyst 6) into the m1 segment, so that during the thrombectomy, it was positioned within the cavernous segment of the ica.This caused a suboptimal angle of force during the pulling of the stent retriever.While the reported patient harms are anticipated in nature and are listed as such in the dfu, it cannot be definitively determined if they were caused by the subject device.An assignable cause of undeterminable will be assigned to the reported event since review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.
 
Event or Problem Description
It was reported that during procedure using the subject device (retriever) along with other devices (distal access catheter and long sheath), the patient's vessel rupture d in m2 branch and led to hemorrhage in which resulting in a serious injury and required medical intervention.No other information was provided.Update additional information.Received additional information from the site on 19-june-2020 indicated that the cause of the vessel rupture is not known.First, there was a high friction during thrombectomy, most likely cause by the underlying vessel disease, presumably due to hard thrombus.Second, it was technically not possible to navigate the intermediate subject catheter into the m1-segment, so that during the thrombectomy, it was positioned within the cavernous segment of the ica (internal carotid artery).This caused a suboptimal angle of force during the pulling of the stent retriever.These two reasons might have facilitated the rupture.The rupture was treated by occluding the m1/m2 segment of the ica with balloon catheter and resolved after 10 minutes no more active extravasation was observed.The hemorrhage was stable in post-interventional control imaging.The patient¿s nihss score (national institute of health stroke scale) was slightly increased from 9 (immediately pre-interventional) to 12 (status at discharge).However, it cannot certainly estimate if this deterioration was caused by not opening the occluded vessel or by the subarachnoid hemorrhage.The vessel was left occluded.The patient¿s symptoms were stable from discharge until the 30 day follow-up.The patient was assessed having a nihss of 12 and a modified ranquin scale (mrs) of 4.

Brand Name
TREVO XP PROVUE 3MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10023195
Report Number3012931345-2020-00071
Device Sequence Number2937286
Product Code NRY
UDI-Device Identifier00815742001839
UDI-Public00815742001839
Combination Product (Y/N)N
PMA/510(K) Number
K133464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2021
Device Model Number90183
Device Catalogue Number90183
Device Lot Number0000026640
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer06/10/2020
07/07/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date06/18/2020
07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 6 DISTAL ACCESS CATHETER (STRYKER); AXS INFINITY LS¿ LONG SHEATH (STRYKER); AXS CATALYST 6 DISTAL ACCESS CATHETER (STRYKER); AXS INFINITY LS¿ LONG SHEATH (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Required Intervention; Disability;
Patient Age69 YR